Alert archive / Georgia / Gale Watches in 2012

Gale Watch 9, NWS Charleston, SC

November 16, 2012

NWS Charleston, SC issued this gale watch at Nov 16, 2012, 3:54 PM EST. It took effect at Nov 17, 2012, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 3:54 PM EST (20:54 UTC)
In effect from
Nov 17, 2012, 4:00 PM EST
Expired
Nov 17, 2012, 3:44 AM EST
In force
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WHUS72 KCHS 162054
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EST FRI NOV 16 2012

AMZ350-352-354-170500-
/O.EXB.KCHS.SC.Y.0058.121117T0900Z-121120T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
354 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 PM
EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-170500-
/O.EXB.KCHS.SC.Y.0058.121117T0900Z-121119T0300Z/
CHARLESTON HARBOR-
354 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 PM
EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-170500-
/O.EXT.KCHS.SC.Y.0058.000000T0000Z-121117T2100Z/
/O.NEW.KCHS.GL.A.0009.121117T2100Z-121119T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
SATURDAY. 

* TIMING OF GALES: GALE CONDITIONS ARE POSSIBLE MAINLY BETWEEN 4
  PM SATURDAY AND 10 PM SUNDAY.

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO AROUND 35 KNOTS.

* SEAS: 9 TO 11 FEET LATE SATURDAY NIGHT AND INTO SUNDAY EVENING.

* IMPACTS: STRONG NORTH TO NORTHEAST WINDS WILL LEAD TO HAZARDOUS
  TO DANGEROUS SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$
3 follow-up statements
777 
WHUS72 KCHS 170240
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EST FRI NOV 16 2012

AMZ374-171045-
/O.CON.KCHS.SC.Y.0058.000000T0000Z-121117T2100Z/
/O.CON.KCHS.GL.A.0009.121117T2100Z-121119T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
940 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY.
A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* TIMING OF GALES: GALE CONDITIONS ARE POSSIBLE MAINLY BETWEEN 4 
  PM SATURDAY AND 10 PM SUNDAY. 

* WINDS: NORTH TO NORTHEAST AT 25 TO 30 KNOTS WITH FREQUENT GUSTS
  TO AROUND 35 KNOTS.

* SEAS: BUILDING TO 9 TO 11 FEET LATE SATURDAY NIGHT AND INTO
  SUNDAY EVENING.

* IMPACTS: STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL
  CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

AMZ350-352-354-171045-
/O.CON.KCHS.SC.Y.0058.121117T0900Z-121120T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
940 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-171045-
/O.CON.KCHS.SC.Y.0058.121117T0900Z-121119T0300Z/
CHARLESTON HARBOR-
940 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
018 
WHUS72 KCHS 170447
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 PM EST FRI NOV 16 2012

AMZ350-352-354-171300-
/O.EXT.KCHS.SC.Y.0058.121117T0447Z-121120T0300Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1147 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-171300-
/O.CON.KCHS.SC.Y.0058.000000T0000Z-121117T2100Z/
/O.CON.KCHS.GL.A.0009.121117T2100Z-121119T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1147 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY.
A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* TIMING OF GALES: GALE CONDITIONS ARE POSSIBLE MAINLY BETWEEN 4 
  PM SATURDAY AND 10 PM SUNDAY. 

* WINDS: NORTH TO NORTHEAST AT 25 TO 30 KNOTS WITH FREQUENT 
  GUSTS TO AROUND 35 KNOTS. 

* SEAS: BUILDING TO 9 TO 11 FEET LATE SATURDAY NIGHT AND INTO 
  SUNDAY EVENING. 

* IMPACTS: STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL 
  CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

AMZ330-171300-
/O.CON.KCHS.SC.Y.0058.121117T0900Z-121119T0300Z/
CHARLESTON HARBOR-
1147 PM EST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 PM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
001 
WHUS72 KCHS 170844
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EST SAT NOV 17 2012

AMZ374-171645-
/O.UPG.KCHS.SC.Y.0058.000000T0000Z-121117T2100Z/
/O.NEW.KCHS.GL.W.0009.121117T0844Z-121119T0400Z/
/O.UPG.KCHS.GL.A.0009.121117T2100Z-121119T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 AM EST SAT NOV 17 2012

...GALE WARNING IN EFFECT UNTIL 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* TIMING OF GALES: THE RISK FOR GALES WILL BE THE GREATEST THIS
  AFTERNOON THROUGH SUNDAY EVENING.

* WINDS: NORTH WINDS 25 TO 35 KNOTS.

* SEAS: BUILDING TO 9 TO 12 FEET TONIGHT AND SUNDAY MORNING.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND HIGH SEAS WILL
  CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ352-354-171645-
/O.EXT.KCHS.SC.Y.0058.000000T0000Z-121120T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
344 AM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-171645-
/O.EXT.KCHS.SC.Y.0058.000000T0000Z-121120T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
344 AM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-171645-
/O.EXT.KCHS.SC.Y.0058.121117T0844Z-121119T0400Z/
CHARLESTON HARBOR-
344 AM EST SAT NOV 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Nov 16, 3:49 PM EST, 5 minutes earlier.

Area forecast discussion, Nov 16, 3:49 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EST FRI NOV 16 2012

.SYNOPSIS...
HIGH PRESSURE WILL PERSIST NORTH OF THE AREA THROUGH THE MIDDLE
OF NEXT WEEK WITH TEMPERATURES AT OR BELOW NORMAL. A STRONG UPPER
LEVEL TROUGH WILL BRING UNSETTLED WEATHER TO THE AREA THIS WEEKEND
WITH ANOTHER WEAKER UPPER TROUGH EXPECTED TOWARD THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LOW CLOUDS ARE FINALLY BEGINNING TO BREAK UP ACROSS NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON BUT
PLENTY OF HIGH CLOUDS ASSOCIATED WITH AN UPPER JET CONTINUE TO
STREAM NORTHEAST OVER THE AREA...THICKEST NEAR THE COAST.
TEMPERATURES HAVE PUSHED INTO THE UPPER 50S WHERE THE SUN HAS
POKED THROUGH BUT HOLD IN THE MID 50S AND EVEN SOME LOWER 50S
ALONG THE COAST. EXPECT CLOUDS TO LINGER OVERNIGHT...MAINLY ALONG
THE COAST AND ACROSS SOUTHEAST GEORGIA...WHILE AN UPPER TROUGH SINKS
SOUTHWARD FROM THE TENNESSEE VALLEY AND SURFACE HIGH PRESSURE
STRENGTHENS TO THE NORTH. THE TIGHTENING PRESSURE GRADIENT WILL
LEAD TO INCREASING NORTH/NORTHEAST WINDS...HIGHEST ALONG THE
COAST. LOWS AROUND 40 WELL INLAND...RANGING TO AROUND 50 AT THE
COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
AN UPPER LEVEL TROUGH FROM THE NORTHEASTERN STATES TO THE GULF OF
MEXICO SATURDAY MORNING WILL TRANSITION INTO A CLOSED UPPER LEVEL
LOW JUST SOUTH OF OUR AREA BY SUNDAY MORNING BEFORE SHIFTING OUT
INTO THE WESTERN ATLANTIC BY MONDAY MORNING. THE GFS...NAM...ECMWF
AND CANADIAN ALL ARE IN REASONABLE AGREEMENT WITH THIS UPPER LEVEL
SOLUTION. HOWEVER...THERE ARE SIGNIFICANT MODEL DIFFERENCES WITH THE
HANDLING OF THE SURFACE PRESSURE FIELD. SOME SOLUTIONS SHARPEN UP A
TROF OF THE SOUTHEASTERN STATES WHILE OTHERS DEVELOP A LOW EAST OF
THE FLORIDA COAST. THERE IS ALSO MODEL DIFFERENCES WITH REGARD TO
HOW MUCH MOISTURE IS IN THE ATMOSPHERE WHEN THE UPPER SYSTEM IMPACTS
THE AREA DURING THIS TIME FRAME AND THIS WILL HAVE AN IMPACT ON THE
THREAT FOR RAIN AND HIGH TEMPERATURES ESPECIALLY FOR SATURDAY
THROUGH SUNDAY.

THE ECMWF IS VERY AGGRESSIVE WITH INCREASE IN MOISTURE IN THE 5000
TO 1000 LAYER ON SATURDAY AND THIS RESULTS IN VERY HIGH OF POPS IN
THE LIKELY TO CATEGORICAL RANGE SATURDAY THROUGH SUNDAY NIGHT IN THE
TRI COUNTY AREA WITH LOWER THREATS FURTHER SOUTH AND WEST. IF THIS
WERE TO HAPPEN...HIGHS ON SATURDAY WOULD LIKELY STRUGGLE TO GET
MUCH ABOVE 50 WHERE THE RAIN PERSISTS. THE CANADIAN MODEL IS
INDICATING A DECENT THREAT FOR RAIN TOO WHILE THE GFS AND NAM HAVE
MUCH LOWER AMOUNTS OF MID LEVEL MOISTURE OVER LAND AREAS AND KEEP
BULK OF RAIN OFF THE COAST. HAVE TRENDED POPS UPWARD SOME THIS
FORECAST PACKAGE...ESPECIALLY IN THE NORTH AS A RESULT OF ECMWF AND
CANADIAN SOLUTIONS...BUT STILL LIE CLOSER TO DRIER NAM AND GFS.
NEEDLESS TO SAY...THERE IS LOW CONFIDENCE IN THE POPS AND
TEMPERATURES DURING THIS FORECAST PERIOD.

FORECASTED HIGHS IN THE UPPER 50S IN THE NORTH ON SATURDAY WITH
LOWER 60S IN THE SOUTH. AM STILL INDICATING A GRADUAL WARMING TREND
THIS PERIOD DESPITE LOTS OF CLOUD COVER...WITH HIGHS BY MONDAY
EXPECTED TO MAINLY BE IN THE MID 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE INLAND WEDGE OF HIGH PRESSURE WILL GRADUALLY WEAKEN LATE
TUESDAY INTO WEDNESDAY...AHEAD OF ANOTHER AMPLIFIED UPPER LEVEL
TROUGH SWEEPING TOWARD THE EAST COAST STATES MID WEEK. THERE ARE
SIGNIFICANT DISCREPANCIES IN MODEL SOLUTIONS REGARDING
PRECIPITATION POTENTIAL WITH THIS UPPER TROUGH...LENDING SOME
UNCERTAINTY TO THE POP FORECAST MAINLY ON TUESDAY. HAVE INTRODUCED
JUST A SLIGHT CHANCE FOR SHOWERS ON TUESDAY TO ACCOUNT FOR AT
LEAST SOME INCREASES IN DEEP LAYER MOISTURE AND FORCING WITH THE
UPPER LEVEL SYSTEM. DRY HIGH PRESSURE WILL QUICKLY BUILD INTO THE
REGION BEHIND THE DEPARTING UPPER LEVEL TROUGH LATE WEDNESDAY INTO
THURSDAY...SUPPORTING A RETURN TO RAIN FREE CONDITIONS. HIGH
TEMPERATURES TUESDAY THROUGH LATE WEEK WILL GENERALLY REACH THE
UPPER 60S EACH AFTERNOON. LOW TEMPERATURES WILL ACTUALLY BE ON A
COOLING TREND BY LATE WEEK...AS CLEARING SKY COVER AND LIGHT WINDS
UNDER SURFACE HIGH PRESSURE SUPPORT IMPROVED RADIATIONAL COOLING
CONDITIONS.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MVFR CIGS TO CONTINUE TO IMPACT THE TERMINALS UNTIL LATE
AFTERNOON/EARLY EVENING. THEREAFTER VFR CONDS ARE EXPECTED WITH
WINDS INCREASING TOWARD DAYBREAK AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN STRENGTHENING HIGH PRESSURE INLAND AND DEVELOPING LOW
PRESSURE OFFSHORE. VERY LOW CHANCE THAT CIGS WILL LOWER TO MVFR
TOWARD THE END OF THE TAF PERIOD WITH SOME LIGHT RAIN AS WELL.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS ARE POSSIBLE
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

&&

.MARINE...
TONIGHT...HIGH PRESSURE WILL STRENGTHEN INLAND WITH BROAD LOW
PRESSURE WELL OFFSHORE. THIS WILL LEAD TO A TIGHTENING PRESSURE
GRADIENT AND INCREASING WINDS/SEAS. BY DAYBREAK WE SHOULD SEE 25
KT WINDS AND 6 FT SEAS EVEN WITHIN THE NEARSHORE WATERS AND THUS
ADVISORIES HAVE BEEN RAISED FOR THOSE AREAS TO GO ALONG WITH THE
ONGOING ADVISORY FOR THE GA OFFSHORE WATERS FROM 20-60 NM OUT.

SATURDAY THROUGH TUESDAY...EVEN THOUGH THE MODELS DIFFER IN
REGARD TO THE SURFACE PATTERN OFF THE SOUTHEAST COAST THIS WEEKEND
AND INTO EARLY NEXT WEEK...THERE IS GROWING CONFIDENCE OF A LONG
DURATION STRONG PINCHED GRADIENT DEVELOPING ACROSS THE COASTAL
WATERS AND CHARLESTON HARBOR ON SATURDAY...CONTINUING THROUGH
SUNDAY BEFORE SLOWLY BEGINNING TO DIMINISH ON MONDAY AND TUESDAY.

BASED ON THE ECMWF...GFS AND NAM...INCREASED THE WINDS SOME COMPARED
TO THE PREVIOUS FORECAST PACKAGE...ESPECIALLY DURING THE SATURDAY
NIGHT THROUGH MONDAY TIME PERIOD. THINKING IS THAT THERE IS A DECENT
THREAT FOR WINDS AT OR ABOVE 30 KNOTS WITH FREQUENT GUSTS AROUND OR
IN EXCESS OF 35 KNOTS ACROSS THE WATERS 20 TO 60 MILES OFF THE
GEORGIA COAST. THIS EXPECTED TO COMMENCE BY LATE SATURDAY AFTERNOON
AND PERSIST INTO SUNDAY EVENING. AS A RESULT...HAVE DECIDED TO ISSUE
A GALE WATCH FOR AMZ374 FOR THIS TIME PERIOD. SOLID SMALL CRAFT
CONDITIONS EXPECTED TO CONTINUE INTO MONDAY EVENING ACROSS THE ALL
NEARSHORE WATERS AND INTO SUNDAY EVENING IN CHARLESTON HARBOR.

WENT WITH SWAN MODEL GUIDANCE FOR WAVE HEIGHTS DURING THIS PERIOD AS
IT SEEMED TO HAVE THE BEST HANDLE ON THINGS. EXPECT SEAS TO TOP OUT
NEAR 12 FEET ACROSS THE EASTERN PORTIONS OF AMZ374 ON SUNDAY...WITH
SEAS TOPPING OUT IN THE 7 TO 10 FOOT RANGE IN THE EASTERN PORTIONS
OF THE NEARSHORE WATERS. ONLY GRADUAL IMPROVEMENT IN SEAS EXPECTED
SUNDAY NIGHT THROUGH TUESDAY AS WINDS WILL BE SLOW TO SUBSIDE.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL REMAIN HIGHER THAN NORMAL THROUGH THE WEEKEND DUE
TO THE LINGERING EFFECTS FROM THE NEW MOON...LUNAR PERIGEE AND
PERSISTENT NORTH/NORTHEAST WINDS. WITH LEVELS EXPECTED TO REACH
AND/OR SURPASS ADVISORY CRITERIA DURING THE HIGH TIDE SATURDAY
MORNING WE HAVE RAISED A COASTAL FLOOD ADVISORY FOR THIS PERIOD.
ADDITIONAL SHALLOW SALTWATER FLOODING WILL BE POSSIBLE AROUND THE
TIME OF THE MORNING HIGH TIDE AGAIN SUNDAY MORNING AND PERHAPS
MONDAY MORNING...ESPECIALLY ALONG THE SC COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM EST SATURDAY FOR
     GAZ117-119-139-141.
SC...COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM EST SATURDAY FOR
     SCZ048>051.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 10 PM EST MONDAY
     FOR AMZ350-352-354.
     GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     AMZ374.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 10 PM EST SUNDAY
     FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...79
AVIATION...RJB
MARINE...RJB/MTE
TIDES/COASTAL FLOODING...RJB
Hazardous weather outlook, Nov 16, 3:26 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EST FRI NOV 16 2012

GAZ117-119-139-141-SCZ048>051-171000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
326 PM EST FRI NOV 16 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

COASTAL FLOODING...TIDE LEVELS WILL REMAIN HIGHER THAN NORMAL
THROUGH THIS WEEKEND DUE TO THE LINGERING EFFECTS FROM THE NEW
MOON...LUNAR PERIGEE AND PERSISTENT NORTH/NORTHEAST WINDS. ADDITIONAL
PERIODS OF SHALLOW SALTWATER FLOODING WILL BE POSSIBLE WITH THE
MORNING HIGH TIDES...ESPECIALLY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...REPORTS OF FLOODING ARE APPRECIATED.

AMZ330-350-352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-
042>045-047-052-171000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
326 PM EST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-171000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
326 PM EST FRI NOV 16 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Nov 16, 10:50 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HIGH ASTR TIDES  2 SSE CHARLES TOWNE LAN 32.78N  79.97W
11/16/2012                   CHARLESTON         SC   LAW ENFORCEMENT

            SALT WATER FLOODING ALONG ST ANDREWS BLVD. THE ROAD
            REMAINS PASSABLE.

&&

EVENT NUMBER CHS1200828

JHP
Local storm report, Nov 16, 10:52 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HIGH ASTR TIDES  1 WNW CHARLESTON        32.79N  79.95W
11/16/2012                   CHARLESTON         SC   PUBLIC

            SALT WATER FLOODING AT THE INTERSECTION OF HAGOOD
            AVENUE AND FISHBURNE STREET. ROADS REMAIN PASSABLE.

&&

EVENT NUMBER CHS1200829

JHP
Local storm report, Nov 16, 11:00 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 AM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
11/16/2012                   CHARLESTON         SC   TIDE GAGE

            A MAXIMUM TIDE LEVEL OF 7.78 FT MLLW WAS OBSERVED AT
            THE CHARLESTON HARBOR TIDE GAGE. SHALLOW COASTAL
            FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
            COAST WHEN TIDE LEVELS REACH 7.0 FT MLLW IN THE
            CHARLESTON HARBOR.

&&

EVENT NUMBER CHS1200830

JHP
Local storm report, Nov 16, 11:03 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HIGH ASTR TIDES  3 WNW FORT SCREVEN      32.03N  80.90W
11/16/2012                   CHATHAM            GA   TIDE GAGE

            A MAXIMUM TIDE LEVEL OF 9.70 FT MLLW WAS OBSERVED AT
            THE FORT PULASKI TIDE GAGE. SHALLOW COASTAL FLOODING
            TYPICALLY BEGINS ALONG THE UPPER GEORGIA COAST WHEN TIDE
            LEVELS REACH 9.2 FT MLLW AT FORT PULASKI.

&&

EVENT NUMBER CHS1200831

JHP
Local storm report, Nov 16, 11:27 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HIGH ASTR TIDES  1 ESE BEAUFORT          32.43N  80.67W
11/16/2012                   BEAUFORT           SC   PUBLIC

            SALT WATER APPROACHING THE TOP OF THE SEA WALL AT HENRY
            C. CHAMBERS WATERFRONT PARK NEAR THE INTERSECTION OF BAY
            STREET AND CHARLES STREET. ANY IMPACTS UNKNOWN.

&&

EVENT NUMBER CHS1200832

JHP
Local storm report, Nov 16, 12:09 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1209 PM EST FRI NOV 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HIGH ASTR TIDES  2 W TYBEE ISLAND        32.02N  80.90W
11/16/2012                   CHATHAM            GA   BROADCAST MEDIA

            ONE LANE OF HWY 80 EASTBOUND AT FORT PULASKI WAS CLOSED
            DUE TO FLOODING. TIDE GAUGE AT FORT PULASKI WAS AROUND
            9.6 FT MLLW AT THIS TIME.

&&

EVENT NUMBER CHS1200833

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:05 PM ESTCoastal Flood AdvisoryCHS21 hr

Nearby

Gale Watches in Georgia, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.